MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION DAKOTA; DISLODGER, STONE, BASKET, URETERAL, METAL

BOSTON SCIENTIFIC CORPORATION DAKOTA; DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number M0063905000
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/06/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a dakota retrieval basket was used in the lumbar ureter during a flexible ureteroscopy procedure performed on (b)(6) 2020.According to the complainant, during the procedure, a piece of the basket's end effector broke and detached into the patient's ureter.Another dakota was used to retrieve the detached piece.There were no patient complications as a result of this event.
 
Additional Manufacturer Narrative
Device code 2907 captures the reportable event of basket end effector detached.Block h10: visual inspection of the returned device found two end effector wires completely broken and one end effector leg detached.The broken end effector wires and end effector leg were not returned.One of the end effector wires had evidence of bending, and one section of the end effector leg was slightly torn, indicating the device was submitted to tension forces.Broken ends of the wires were inspected under magnification and evidence of necking (tensile deformation) was observed on the wires, indicating the material was submitted to strain.Also, the sheath was bent at several locations of the distal section.Based on all available information, it is most likely that procedural or anatomical factors encountered during the procedure likely affected the device's performance and integrity.Handling and manipulation of the device can lead to the sheath kinking at the distal section.Also, evidence observed in the broken ends of the wires suggests that the device was submitted to strain, and this condition could have damaged the grasper wire, end effector wires, and end effector leg.Therefore, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly, and performance specifications at the time of release for distribution.A labeling review was performed, and there is no evidence that the device was not used in accordance with the labeling/dfu.
 
Event or Problem Description

Brand Name
DAKOTA
Common Device Name
DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9911582
Report Number3005099803-2020-01356
Device Sequence Number11621755
Product Code FFL
UDI-Device Identifier08714729937364
UDI-Public08714729937364
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/14/2022
Device Model NumberM0063905000
Device Catalogue Number63057
Device Lot Number0024598986
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/05/2020
Initial Date Received by Manufacturer 03/06/2020
Supplement Date Received by Manufacturer05/14/2020
Initial Report FDA Received Date04/01/2020
Supplement Report FDA Received Date06/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;